Alert archive / Rhode Island / Flash Flood Warnings in 2013
Flash Flood Warning 54, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this flash flood warning at Sep 2, 2013, 1:04 PM EDT for 4 counties in Rhode Island. It was in force for 3 hr. 27 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 2, 2013, 1:04 PM EDT (17:04 UTC)
- Expired
- Sep 2, 2013, 4:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bristol County, RI, Kent County, RI, Providence County, RI, Washington County, RI
The radar
The Boston radar (KBOX), 47 km from the middle of the area, began a volume at 17:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 2, 1:09 PM EDT | FLOOD | Scituate, RI | PLAINFIELD PIKE IS FLOODING WITH WATER HALFWAY UP THE TIRES AT THE RAMP TO 295. |
| Sep 2, 1:23 PM EDT | FLOOD | Coventry, RI | ROUTE 102 WAS FLOODED WITH UP TO A FOOT OF WATER NEAR THE COVENTRY WEST GREENWICH LINE. |
| Sep 2, 1:37 PM EDT | FLOOD | West Greenwich, RI | ROUTE 102 CLOSED AT I95 EXIT 5 INTERCHANGE WITH SEVERAL FEET OF WATER ACROSS THE ROAD. |
| Sep 2, 1:37 PM EDT | FLOOD | West Greenwich, RI | ROUTE 102 CLOSED DUE TO FLOODING AT I95 EXIT 5 INTERCHANGE |
| Sep 2, 1:41 PM EDT | FLOOD | Cranston, RI | CAR STUCK IN THE ROTARY WITH A MAN ON THE ROOF OF THE CAR. |
| Sep 2, 1:42 PM EDT | FLOOD | Coventry, RI | NUMEROUS ROADS WERE FLOODED WITH 1 TO 2 FEET OF WATER...INCLUDING RT 117...HOPKINS HILL ROAD...LAUREL AVENUE...TIOGUE AVENUE...AND SANDY BOTTOM ROAD WITH CARS STUCK IN THE FLOOD WATERS AT ALL LOCATIONS. |
| Sep 2, 1:42 PM EDT | FLOOD | Coventry, RI | SECTIONS OF RTE 117 FKOODED W 1-2 FEET OF WATER |
| Sep 2, 1:42 PM EDT | FLOOD | Coventry, RI | SECTIONS OF RTE 117 FLOODED W 1-2 FEET OF WATER |
| Sep 2, 1:43 PM EDT | FLOOD | Warwick, RI | THREE FEET OF WATER COVERING BALD HILL ROAD. |
| Sep 2, 1:48 PM EDT | FLOOD | Coventry, RI | HOPKINS HILL RD CLOSED |
| Sep 2, 1:52 PM EDT | FLOOD | Coventry, RI | ROUTE 116 KNOTTY OAK ROAD AT GERVIS STREET WAS WASHED OUT. |
| Sep 2, 1:58 PM EDT | FLOOD | Coventry, RI | SANDY BOTTOM RD AT MAIN ST CLOSED DUE TO FLOODING |
| Sep 2, 2:00 PM EDT | FLOOD | Cranston, RI | WATER RESCUE BY BOAT AT WELLINGTON AND ESSEX STREETS. |
| Sep 2, 2:10 PM EDT | FLOOD | West Greenwich, RI | COUPLE RESCUED FROM STRANDED CAR ON ROUTE 3 NEAR THE HIGH SCHOOL. |
| Sep 2, 2:20 PM EDT | FLOOD | Cranston, RI | FIRE DEPT RESCUE OCCUPANTS OF CAR STUCK IN FLOOD ON OAKLAW AVE |
| Sep 2, 2:20 PM EDT | FLOOD | Cranston, RI | FIRE DEPT RESCUE OCCUPANTS OF CAR STUCK IN FLOOD ON OAKLAWN AVE |
| Sep 2, 2:31 PM EDT | FLOOD | West Warwick, RI | WALL COLLAPED DUE HEAVY RAIN NEW LONDON AVE AT PROVIDENCE ST |
| Sep 2, 2:31 PM EDT | FLOOD | West Warwick, RI | WALL COLLAPSED DUE TO HEAVY RAIN ON NEW LONDON AVE AT PROVIDENCE ST |
| Sep 2, 2:50 PM EDT | FLOOD | Cranston, RI | CRANSTON ST BY SOLITRO BAKERY UNDER 1 TO 2 FEET OF WATER |
| Sep 2, 2:53 PM EDT | FLOOD | Cranston, RI | FIRE DEPT EVACUATED APPROX 30 PEOPLE FROM APARTMENT COMPLEX ON OAKLAND AVE. FIRST FLOOR APARTMENTS FLOODED TO CEILINGS |
| Sep 2, 2:53 PM EDT | FLOOD | Cranston, RI | FIRE DEPT RESCUED APPROX 30 PEOPLE FROM APARTMENT COMPLEX ON OAKLAND AVE. FIRST FLOOR APARTMENTS FLOODED TO CEILINGS |
| Sep 2, 2:54 PM EDT | FLOOD | Cranston, RI | HOPPING HILL ROAD AND ROUTE 33 EAST OF SANDY BOTTOM ROAD WERE CLOSED DUE TO FLOODING. |
| Sep 2, 3:00 PM EDT | FLOOD | Cranston, RI | BUDLONG RD...ONE LANE DAMAGED BY FLOODING |
| Sep 2, 3:06 PM EDT | FLOOD | Warwick, RI | POST ROAD AND AIRPORT ROAD NEAR TF GREEN WERE FLOODED AND IMPASSABLE. PARTS OF POST ROAD WERE CLOSED. |
| Sep 2, 3:08 PM EDT | FLOOD | Cranston, RI | RESERVOIR AVENUE WAS FLOODED. |
| Sep 2, 3:10 PM EDT | FLOOD | Cranston, RI | RTE 10 SOUTH AT I95 CLOSED DUE TO FLOODING |
| Sep 2, 3:42 PM EDT | FLOOD | Cranston, RI | PONTIAC AVE IMPASSABLE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 5.1 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 446 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 489 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
341
WGUS51 KBOX 021704
FFWBOX
RIC001-003-007-009-022000-
/O.NEW.KBOX.FF.W.0054.130902T1704Z-130902T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
104 PM EDT MON SEP 2 2013
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
KENT COUNTY IN RHODE ISLAND...
NORTHWESTERN BRISTOL COUNTY IN RHODE ISLAND...
PROVIDENCE COUNTY IN RHODE ISLAND...
WASHINGTON COUNTY IN RHODE ISLAND...
* UNTIL 400 PM EDT
* AT 101 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS MUCH OF RHODE ISLAND. MUCH OF CENTRAL RHODE
ISLAND RECEIVED 3 TO 5 INCHES OF RAIN YESTERDAY. ADDITIONAL
THUNDERSTORMS WILL MOVE OVER RHODE ISLAND FROM SOUTHEAST
CONNECTICUT AS WELL AS FROM THE WATERS SOUTH OF THE STATE. RADAR
INDICATED 1 TO 2 INCHES OF RAINFALL FOR THESE STORMS. FLASH
FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PROVIDENCE...WARWICK...CRANSTON...PAWTUCKET...EAST PROVIDENCE...
COVENTRY...CUMBERLAND...NORTH PROVIDENCE...SOUTH KINGSTOWN...WEST
WARWICK...JOHNSTON...NORTH KINGSTOWN...WESTERLY...SMITHFIELD...
LINCOLN...CENTRAL FALLS...BARRINGTON...NARRAGANSETT...EAST
GREENWICH...SCITUATE...GLOCESTER...HOPKINTON...CHARLESTOWN...
RICHMOND...EXETER...WEST GREENWICH AND FOSTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RAPID AND POTENTIALLY LIFE THREATENING FLOODING OF SMALL STREAMS AND
ROADWAYS IS IMMINENT. HEAD TO HIGHER GROUND IMMEDIATELY. DO NOT DRIVE
THROUGH FLOODED ROADS. FIND ALTERNATE ROUTES.
MOST FLOOD DEATHS OCCUR IN VEHICLES. TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING IS ISSUED FOR RAPID AND POTENTIALLY LIFE
THREATENING FLOODING. IN URBAN AREAS AVOID FLOODED ROADS AND OBEY
ROAD CLOSURES. THOSE NEAR SMALL STREAMS MUST HEAD FOR HIGHER GROUND
IMMEDIATELY.
&&
LAT...LON 4183 7178 4193 7140 4175 7133 4179 7137
4173 7139 4172 7136 4167 7137 4169 7145
4166 7144 4167 7143 4166 7141 4159 7140
4158 7145 4152 7141 4140 7146 4136 7149
4138 7153 4137 7153 4133 7179
$$
AEDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 10:47 AM EDT, 2 hours 17 minutes earlier.
Area forecast discussion, Sep 2, 10:47 AM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 1047 AM EDT MON SEP 2 2013 .SYNOPSIS... A TROUGH OF LOW PRESSURE ACROSS THE NORTHEAST WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN AND POTENTIAL FLOODING TODAY. A BRIEF LULL IS POSSIBLE TONIGHT BEFORE ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TUESDAY...WITH A FEW STRONG STORMS POSSIBLE CONTAINING GUSTY WINDS AND MORE HEAVY RAIN AS A COLD FRONT MOVES ACROSS THE REGION. DRIER...COOLER AND MUCH LESS HUMID WEATHER ARRIVES FOR THE MIDDLE AND END OF THE WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... **FLASH FLOOD WATCH REMAINS IS IN EFFECT** 1030 AM UPDATE... SYNOPTICALLY...LOW PRESSURE CENTER OVER THE NORTHERN GREAT LAKES WILL DEEPEN AS THE MID- TO UPPER-LEVEL TROUGH AMPLIFIES AND LIFTS NORTHEASTWARD ACROSS QUEBEC INTO TUESDAY. STOUT SOUTHERLY FLOW AHEAD OF AN ATTENDANT TRAILING COLD FRONT WILL CONTINUE TO ADVECT NORTHWARD A DEEP-RICH TROPICAL AIRMASS INTO PORTIONS OF THE NORTHEASTERN CONUS. GOING FURTHER IN DETAIL...IT APPEARS THE BETTER THETAE TONGUE AND ACCOMPANY ADVECTION REMAINS EAST OF THE REGION /CONSIDER H85 MOIST CONVERGENCE FROM SPC MESOANALYSIS/...FLOWING NORTHWARD INTO NORTHERN NEW ENGLAND WHERE THE BETTER LOW-LEVEL CONVERGENCE NOW RESIDES /YESTERDAY IT WAS OVER THE FORECAST AREA/. IN FACT PER SPC MESOANALYSIS...SOUTHERN NEW ENGLAND FINDS ITSELF MORE FAVORABLY IN AN AREA OF LOW-LEVEL DIFFLUENCE. BUT CONSIDERING THE AIRMASS DETERMINED FROM 12Z SOUNDINGS OUT OF ALBANY AND LONG ISLAND NEW YORK /MAINLY MOIST ADIABATIC WITH A FEW LEVELS EXHIBITING STEEPER LAPSE RATES/...WE REMAIN UNDERNEATH A SOUPY AIRMASS WITH PWATS AROUND 2 INCHES AND SURFACE DEWPOINTS EXCEEDING 70 DEGREES. WITH BREAKS IN THE CLOUD DECKS AND DIURNAL HEATING... THE BOUNDARY LAYER IS DESTABILIZING IN PLACES. MUCAPES GRADUALLY RISING UP TO AROUND 1000 J/KG. THIS COMBINED WITH THE BROADSCALE FORCING ACROSS THE REGION WITH FALLING HEIGHTS AND CYCLONIC LIFT ASSOCIATED WITH THE AMPLIFYING TROUGH...IT IS NO SURPRISE WE ARE SEEING THUNDERSTORMS DEVELOPING TOWARDS MIDDAY AND EXPECTING CONTINUED ACTIVITY INTO EVENING. THE ATMOSPHERE STILL HAS THE EFFECTIVENESS OF PRODUCING STORMS THAT CAN RESULT IN RAINFALL RATES OF 1 TO 3 INCHES IN AN HOUR. THANKFULLY THE STORMS ARE MOVING FASTER WITH THE MEAN WIND FLOW COMPARED TO YESTERDAY...BUT WITH SOILS SO SATURATED FROM PREVIOUS DAYS RAINS...FLASH FLOODING REMAINS A THREAT. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/... TONIGHT... GOOD MODEL AGREEMENT THAT THERE SHOULD BE A BIT OF A LULL TONIGHT WITH DEEP MOISTURE PLUME MOVING OFFSHORE. HOWEVER WILL KEEP LOW POPS IN THE FORECAST GIVEN THE CONTINUED CYCLONIC FLOW ALOFT. WARM AND MUGGY CONDITIONS CONTINUE ALONG WITH SOME PATCHY FOG. TUE... COLD FRONT MOVES ACROSS THE AREA. STRONG JET DYNAMICS COUPLED WITH MODEST INSTABILITY /BY SEP STANDARDS/ YIELDS A LOW RISK OF STRONG TO PERHAPS A FEW SEVERE STORMS WITH HIGHEST RISK ACROSS EASTERN MA AND RI WHERE LOW LEVEL CONVERGENCE AND INSTABILITY SHOULD BE GREATEST. GIVEN THESE PARAMETERS INCLUDED SOME ENHANCE WORDING /GUSTY WINDS AND HEAVY RAIN/ IN THE FORECAST. ANOTHER WARM AND HUMID DAY IN THE PREFRONTAL AIRMASS...BUT SHOULD SEE SOME DRIER AIR ADVECTED INTO WESTERN NEW ENGLAND LATER IN THE DAY WITH THE FROPA. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... HIGHLIGHTS... * ISOLATED SHOWERS POSSIBLE ON THURS FROM COLD FRONT * SEASONABLE AND LESS HUMID FOR THE REST OF THE WEEK CONFIDENCE LEVEL/MODEL GUIDANCE... INCREASING CONFIDENCE IN THE FORECAST. HAVE HIGH CONFIDENCE IN PRECIP CHANCES FOR THE WEEK WITH LOWER CONFIDENCE FOR THE WEEKEND DUE TO TIMING. HIGH CONFIDENCE IN TEMPERATURE TRENDS AS WELL. MUCH OF THE EARLY SEPTEMBER WEATHER PATTERN WILL FOCUS ON THE RIDGE OUT WEST AND THE TROUGH OVER THE EAST COAST. 00Z GUIDANCE IN GOOD AGREEMENT THAT THE UPPER-LEVEL TROUGH PREVAILS ACROSS EASTERN CANADA AND VERY SLOWLY LIFTS OUT INTO THE NORTHERN ATLANTIC OCEAN BY THE WEEKEND. HOWEVER EXPECT A SERIES OF SHORTWAVES TO MIGRATE THROUGH THE UPPER GREAT LAKES AND ST LAWRENCE VALLEY. THE RESULT IS...TWO APPRECIABLY NOTICEABLE CANADIAN FRONTAL PASSAGES THROUGH NEW ENGLAND. THE FIRST WOULD WILL MOVE THROUGH THE REGION ON THURSDAY WHILE THE SECOND ONE PASSES SOMETIME THIS WEEKEND. FOR THIS FORECAST TRENDED TOWARDS THE PREVIOUS AND WPC/GFS ENSEMBLES AS THEY HAVE HAS A BETTER HANDLE ON THE SYSTEMS THE PAST FEW DAYS. DETAILS... WEDNESDAY INTO THURSDAY... COLD FRONT WILL BE WELL OFFSHORE BY WEDNESDAY ALLOWING FOR LARGE SCALE SUBSIDENCE. A WEAK SURFACE HIGH PRESSURE WILL TRY TO PUSH INTO THE REGION ALLOWING FOR DRY WEATHER AND COOLER DEWPOINTS FOR WEDNESDAY. THIS SHOULD MAKE UP FOR THE DAMP HOLIDAY WEEKEND. THE FIRST CANADIAN COLD FRONT WILL MOVE THROUGH LATE WEDNESDAY INTO THURSDAY AS AN UPPER LEVEL DISTURBANCE PUSHES THROUGH THE LONG WAVE TROUGH. A LOT OF DRY AIR IS IN PLACE ACROSS THE REGION SO HAVE LOW CONFIDENCE IF ANY PRECIPITATION WILL OCCUR AS GFS ENSEMBLES HAVE LITTLE TO NO QPF. THEREFORE KEPT LOW POP FORECAST AND MENTIONED ONLY ISOLATED SHOWERS AT BEST. COOLER AIRMASS BEHIND THE FRONT WILL DROP TEMPS TO THE MID 40S TO LOW 50S...DEF A FALL LIKE AIRMASS. FRIDAY INTO THE WEEKEND... TEMPERATURES WILL MODERATE BACK ON FRIDAY AS HIGH PRESSURE BUILDS ACROSS THE REGION. SECOND CANADIAN FRONT WILL PUSH THROUGH THE REGION OVER THE WEEKEND. TRENDED TOWARDS THE MORE AMPLIFIED GFS...WITH THE FRONTAL PASSAGE ON SUNDAY. HOWEVER BECAUSE OF UNCERTAINTY KEPT THE MENTION FOR SATURDAY AS WELL. REGARDLESS EXPECT ANOTHER FALL LIKE COOL DOWN BEHIND THE FRONT. && .AVIATION /15Z MONDAY THROUGH FRIDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. 15Z UPDATE... LOW CONFIDENCE FORECAST. WITH CERTAINTY...WIDESPREAD RA/TSRA THRU THE AFTERNOON INTO EVENING HOURS. EXPECT TEMPO MVFR/IFR IMPACTS WITH ANY STORMS. WILL NEED TO BE CONCERNED WITH LIGHTNING WHICH WILL REQUIRE THE ISSUANCE OF AWW/S. COULD BE A LULL IN THE EVENING WITH SOUPY CONDITIONS PRECEDING THE COLD FRONT WHICH IS EXPECTED TOWARDS MORNING INTO MIDDAY. EXPECT WIDESPREAD FOG...ESPECIALLY FOR SOUTH-SHORELINE TERMINALS. THERE IS THE DISTINCT POSSIBILITY OF ADDITIONAL TSRA ACTIVITY PRIOR TO COLD FRONTAL PASSAGE MAINLY FOR THE EASTERN HALF OF NEW ENGLAND ON TUESDAY. MVFR/IFR IMPACTS WITH ANY STORMS ALONG WITH GUSTY WINDS. KBOS TERMINAL...MODERATE CONFIDENCE IN TAF. WATCHING RADAR TRENDS TO THE WEST ACROSS CENTRAL NEW ENGLAND AND TRYING TO TIME THOSE ACCORDINGLY. SEA-BREEZE PRESENTLY SHOULD WASH OUT AND BECOME MORE SOUTHERLY WITH APPROACH AROUND 16-18Z. KBDL TERMINAL...MODERATE CONFIDENCE IN TAF. LINE OF STORMS INTO FAR WESTERN NEW ENGLAND SHOULD COME IN AROUND 16Z. WILL AMEND AS THREATS ARE DETERMINED. TEMPO FOR NOW. OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY... TUESDAY NIGHT...HIGH CONFIDENCE ON TRENDS. LOW CONFIDENCE ON TIMING. MVFR/IFR CONDITIONS LIKELY IN SHOWERS AND FOG. PERIODS OF HEAVY RAIN AND THUNDER. WEDNESDAY THROUGH FRIDAY...MODERATE TO HIGH CONFIDENCE. VFR. && .MARINE... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. TODAY... SCATTERED SHOWERS AND TSTMS WITH FREQUENT LIGHTNING AND HEAVY DOWNPOURS. LIGHT SSW WINDS CONTINUE. PATCHY FOG. SEAS...A COMBINATION OF SMALL SSW WIND WAVES AND SE SWELLS. TONIGHT... MOST OF THE SHOWERS AND TSTMS MOVE OFFSHORE. PATCHY FOG CONTINUES ALONG WITH LIGHT SSW WINDS. TUE... COLD FRONT ENTERS SOUTHERN NEW ENGLAND. EXPECT SCT SHOWERS AND TSTMS WITH THE POTENTIAL FOR A FEW STRONG GUSTY STORMS. TSTMS SHOULD MOVE OFFSHORE DURING THE EARLY EVENING. SSW WINDS WILL SHIFT TO WEST WITH THE FRONTAL PASSAGE. OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY... TUESDAY NIGHT...WINDS AND SEAS REMAIN BELOW SMALL CRAFT CRITERIA. A FEW SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS SE WATERS. AT NIGHT...FOG MAY LIMIT VISIBILITIES. WEDNESDAY THROUGH FRIDAY...QUIET BOATING WEATHER EXPECTED WITH WINDS AND SEAS BELOW SMALL CRAFT CRITERIA. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...FLASH FLOOD WATCH THROUGH THIS EVENING FOR CTZ002>004. MA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR MAZ002>021-026. NH...FLASH FLOOD WATCH THROUGH THIS EVENING FOR NHZ011-012-015. RI...FLASH FLOOD WATCH THROUGH THIS EVENING FOR RIZ001>007. MARINE...NONE. && SYNOPSIS...NOCERA/DUNTEN NEAR TERM...SIPPRELL SHORT TERM...NOCERA LONG TERM...DUNTEN AVIATION...NOCERA/DUNTEN/SIPPRELL MARINE...NOCERA/DUNTEN
Hazardous weather outlook, Sep 2, 10:51 AM EDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 1051 AM EDT MON SEP 2 2013 CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>007-031500- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- 1051 AM EDT MON SEP 2 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF MASSACHUSETTS EXCLUDING CAPE COD AND THE ISLANDS...ALL OF RHODE ISLAND EXCLUDING BLOCK ISLAND...AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE THREAT OF SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO TUESDAY. A FEW OF THESE STORMS MAY CONTAIN HEAVY RAINFALL LEADING TO FLOODING. GUSTY WINDS WILL ALSO BE POSSIBLE WITH ANY STORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ022>024-RIZ008-031500- BARNSTABLE MA-DUKES MA-NANTUCKET MA-BLOCK ISLAND RI- 1051 AM EDT MON SEP 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CAPE COD AND THE ISLANDS... INCLUDING BLOCK ISLAND. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY. THERE IS A LOW RISK FOR LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE THREAT OF SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO TUESDAY. A FEW OF THESE STORMS MAY CONTAIN HEAVY RAINFALL LEADING TO FLOODING. GUSTY WINDS WILL ALSO BE POSSIBLE WITH ANY STORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-251-254>256-031500- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1051 AM EDT MON SEP 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE WATERS TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE WATERS ON TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Sep 2, 11:33 AM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1133 AM EDT MON SEP 2 2013
CTZ002-003-021615-
TOLLAND-HARTFORD-
1133 AM EDT MON SEP 2 2013
...STRONG THUNDERSTORM IN HARTFORD AND TOLLAND COUNTIES...
AT 1133 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WINDSOR
LOCKS TO NEAR SOUTHINGTON...AND WAS MOVING EAST AT 20 MPH.
WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HARTFORD...NEW BRITAIN...WEST HARTFORD...BRISTOL...MANCHESTER...EAST
HARTFORD...ENFIELD...SOUTHINGTON...GLASTONBURY...NEWINGTON...
VERNON...WINDSOR...WETHERSFIELD...MANSFIELD...SOUTH WINDSOR...
FARMINGTON...BLOOMFIELD...BERLIN...ROCKY HILL AND AVON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL WAS OCCURRING WITH THESE STORMS. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4161 7293 4199 7262 4200 7214 4196 7217
4196 7222 4189 7222 4159 7242 4158 7246
4164 7250 4163 7271 4158 7275 4157 7280
4155 7282 4157 7285 4155 7285 4156 7288
4156 7295
TIME...MOT...LOC 1533Z 269DEG 16KT 4191 7262 4155 7292
KJCThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 4:21 AM EDT | Flash Flood Watch | BOX | Bristol, Kent, Newport, Providence, Washington | 21 hr |
| Sep 2, 5:17 AM EDT | Areal Flood Advisory | BOX | Kent, Newport, Washington | 58 min |
| Sep 2, 3:17 PM EDT | River Flood Warning | BOX | Kent, Providence | 12 hr |
Nearby
Flash Flood Warnings in Rhode Island, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.